MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60400
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature citation: gianni c, et al., (2025).Percutaneous aspiration thrombectomy in patients with persistent left atrial appendage thrombus.Jacc: clinical electrophysiology, vol.11, no.11.Http://doi.Org/10.1016/j.Jacep.2025.06.018.B3: event date not reported in the article.Event date estimated based on date of article publication.D6a: implant date not reported in the article.Implant date estimated based on date of article publication.E1: facility name: (b)(6).Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was unable to be obtained.Because the product is unknown, we are unable to provide the complete unique identifier (udi) # and other specific product information.
 
Event or Problem Description
It was reported via literature that transient ischemic attack and device did not seal occurred.This literature article discusses 22 cases of percutaneous aspiration thrombectomy (at) in patients with persistent left atrial appendage (laa) thrombus with subsequent laa closure.Aspiration thrombectomy was performed either manually, with a syringe, or mechanically with the aid of an aspiration pump.After at, laa closure was performed with either a watchman flx, watchman flx pro, or non-boston scientific laa occluder.Laa closure was successful in all cases.One patient who was discharged with half-dose apixaban after implantation of a 40mm watchman flx pro device experienced a transient ischemic attack 3 weeks post-implant.The patient's apixaban dose was increased to 5mg twice daily.The patient's 6-week transesophageal echocardiogram revealed the presence of a peri-device leak.The leak was subsequently closed at 2 months.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Literature citation: gianni c, et al., (2025).Percutaneous aspiration thrombectomy in patients with persistent left atrial appendage thrombus.Jacc: clinical electrophysiology, vol.11, no.11.Http://doi.Org/10.1016/j.Jacep.2025.06.018 detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was unable to be obtained.Because the product is unknown, we are unable to provide the complete unique identifier (udi) # and other specific product information.With all the available information, boston scientific (bsc) concludes: device history record review: the batch number of the watchman flx pro closure device was not provided.Boston scientific's manufacturing processes include extensive inspections to ensure that all finished devices meet specifications, and there is no evidence that this product did not meet specification prior to distribution.Device technical analysis: the watchman flx pro closure device remains implanted, therefore returned device analysis could not be completed.The attached literature article contains medical media which was already reviewed by authors of the publication.No further review was performed by boston scientific.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.The ifu lists "implant did not seal", and "transient ischemic attack (tia)" (medication required) as potential adverse events.Risk review: a risk review was completed and confirmed that the events of implant did not seal and tia were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: bsc has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24475228
Report Number2124215-2026-11178
Device Sequence Number18545708
Product Code NGV
UDI-Device Identifier00191506004637
UDI-Public(01)00191506004637
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM635WU60400
Device Catalogue NumberM635WU60400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/03/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown